MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY DISPOSABLE SUBCUTANEOUS CATHETER PASSER, 60CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY DISPOSABLE SUBCUTANEOUS CATHETER PASSER, 60CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 48409
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was unavailable for return.Therefore an evaluation of the device performance was not possible.A review of the manufacturing records showed no anomalies.The instructions for use that accompany the device caution ¿improper handling or use of instruments when implanting shunt products may result in the cutting, slitting, crushing or breaking of components.¿.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the tip of passer broke off intraoperatively.According to the report, the tip was never found and it is unknown if the tip remains in the patient.The procedure was successfully completed using another product and there was no injury to the patient.
 
Additional Manufacturer Narrative
Additional information received reported the patient had congenital hydrocephalus.According to the report, the patient was undergoing placement of a left ventriculoperitoneal shunt with laparoscopic placement of the peritoneal catheter when the issue occurred.Patient information updated.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
DISPOSABLE SUBCUTANEOUS CATHETER PASSER, 60CM
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6179128
Report Number2021898-2016-00473
Device Sequence Number10995196
Product Code JXG
UDI-Device Identifier00643169466319
UDI-Public00643169466319
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K911382
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue Number48409
Device Lot NumberE16735
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/17/2016
Supplement Date Received by ManufacturerNot provided
06/20/2017
06/20/2017
Initial Report FDA Received Date12/15/2016
Supplement Report FDA Received Date06/26/2017
09/28/2017
10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age32 YR
Patient Weight45